Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 16, NWS St. Louis, MO

January 2, 2006Bond County, Madison County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jan 2, 2006, 6:56 AM CST for Bond County, Madison County, Illinois. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 2, 2006, 6:56 AM CST (12:56 UTC)
Expired
Jan 2, 2006, 7:35 AM CST
In force
39 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Bond County, IL, Madison County, IL

The radar

The St Louis radar (KLSX), 94 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 2, 7:02 AM CSTHAIL 1St. Jacob, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 2, 2:15 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 0.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 775 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
775 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 021256
SVRLSX
ILC005-119-021345-
/O.NEW.KLSX.SV.W.0016.060102T1256Z-060102T1345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
656 AM CST MON JAN 2 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOND COUNTY IN SOUTH CENTRAL ILLINOIS
  EASTERN MADISON COUNTY IN SOUTHWEST ILLINOIS

* UNTIL 745 AM CST

* AT 652 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ST. JACOB...OR ABOUT 6 MILES SOUTHWEST OF HIGHLAND...AND MOVING
  NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HIGHLAND
  POCAHONTAS
  BEAVER CREEK
  GREENVILLE

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3872 8980 3866 8973 3880 8926 3902 8942

$$

BRITT
2 follow-up statements
000 
WWUS53 KLSX 021320
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
717 AM CST MON JAN 2 2006

ILC119-021327-
/O.CAN.KLSX.SV.W.0016.000000T0000Z-060102T1345Z/
MADISON IL-
717 AM CST MON JAN 2 2006

...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY IS CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
COUNTY.

LAT...LON 3895 8964 3880 8960 3892 8927 3903 8927
      3903 8948

$$

ILC005-021345-
/O.CON.KLSX.SV.W.0016.000000T0000Z-060102T1345Z/
BOND IL-
717 AM CST MON JAN 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CST 
FOR BOND COUNTY...

AT 713 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER OLD RIPLEY...
MOVING NORTHEAST AT 35 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... 
RENO...GREENVILLE AND WOBURN.

TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

LAT...LON 3895 8964 3880 8960 3892 8927 3903 8927
      3903 8948

$$

BRITT
000 
WWUS53 KLSX 021335
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
734 AM CST MON JAN 2 2006

ILC005-021344-
/O.CAN.KLSX.SV.W.0016.000000T0000Z-060102T1345Z/
BOND IL-
734 AM CST MON JAN 2 2006

...THE SEVERE THUNDERSTORM WARNING FOR BOND COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH 
REMAINS IN EFFECT UNTIL 8 AM CST.

LAT...LON 3895 8964 3880 8960 3892 8927 3903 8927
      3903 8948

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 3:20 AM CST, 3 hours 36 minutes earlier.

Area forecast discussion, Jan 2, 3:20 AM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
320 AM CST MON JAN 2 2006

.DISCUSSION...
UNSEASONABLY WRM WX CONTINUES OVR AREA. NOT MUCH TIME FOR DISCUSSION
DUE TO LOTS OF SVR WX IN IMMEDIATE AREA. SFC LOW FCST TO MOVE ENE
INTO CNTRL IL BY 18Z. DWPTS ARE 55 TO 60 AND DRY LN PUNCHING INTO
AREA FROM S CNTRL MO. CHGG WX COND SHOULD EVOLVE INTO LOW CLDS AND
LIGHT RAIN/DRZL BHD LOW AND TEMPS SHOULD FALL SLOWLY THROUGH THE
DAY...MORE QUICKLY IN AFTN WITH MDT NWLY FLOW.  THIS WILL BE THE
MOST IMPORTANT WX EVENT OF THE WEEK.

&&

.AVIATION...
ON OR ABOUT JANUARY 15TH...WFO ST LOUIS WILL BEGIN ISSUING AN
AVIATION DISCUSSION WITH EVERY SCHEDULED ISSUANCE OF TERMINAL
AERODROME FORECASTS.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...TORNADO WATCH FOR ALL EXCEPT KNOX AND LEWIS COUNTIES UNTIL 800
AM.
IL...TORNADO WATCH FOR ALL EXCEPT ADAMS AND BROWN COUNTIES UNTIL
800 AM
.
&&

PEDIGO
Hazardous weather outlook, Jan 1, 3:50 PM CST, 15 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CST SUN JAN 1 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
350 PM CST SUN JAN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT ACROSS THE
ENTIRE AREA.  THE PRIMARY SEVERE THREAT WILL BE LARGE HAIL...WITH
SOMEWHAT LESSER CHANCES FOR DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CONTINUING CHANCE FOR THUNDERSTORMS MONDAY MORNING
FOR AREAS NORTH AND EAST OF THE ST LOUIS METROPOLITAN AREA.  AT THIS
TIME...SEVERE STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING AND OVERNIGHT.
STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
INFORMATION AND POSSIBLE WARNINGS.

TES

In the hours before

Local storm report, Jan 2, 5:37 AM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
537 AM CST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     HAIL             2 W GERALD              38.40N 91.37W
01/02/2006  1.75 INCH        GASCONADE          MO   COUNTY OFFICIAL

0230 AM     HAIL             4 SW WASHINGTON         38.51N 91.06W
01/02/2006  1.00 INCH        FRANKLIN           MO   TRAINED SPOTTER

0245 AM     HAIL             TROY                    38.98N 90.98W
01/02/2006  1.00 INCH        LINCOLN            MO   CO-OP OBSERVER

0300 AM     TORNADO          2 W NEW MELLE           38.71N 90.92W
01/02/2006                   ST. CHARLES        MO   PUBLIC

            POSSIBLE TORNADO ON THE GROUND...CITIZEN REPORTS LOUD
            ROARING NOISE NEAR THE INTERSECTION OF HIGHWAYS T AND D.
            THIS IS ABOUT 2 MILES WEST OF NEW MELLE.

0313 AM     HAIL             WARRENTON               38.82N 91.14W
01/02/2006  0.75 INCH        WARREN             MO   TRAINED SPOTTER

0335 AM     FUNNEL CLOUD     FOLEY                   39.05N 90.74W
01/02/2006                   LINCOLN            MO   AMATEUR RADIO

            AMATEUR RADIO OPERATOR...LOOKING TOWARD FOLEY/WINFIELD
            AREA...SEEING FUNNEL CLOUD BETWEEN LIGHTNING STRIKES.

0340 AM     TSTM WND DMG     NEW MELLE               38.71N 90.88W
01/02/2006                   ST. CHARLES        MO   EMERGENCY MNGR

            12 INCH DIAMETER TREE BLOWN OVER.

0342 AM     FUNNEL CLOUD     1 NE WRIGHT CITY        38.84N 91.01W
01/02/2006                   WARREN             MO   TRAINED SPOTTER

            WALL CLOUD REPORTED NORTHEAST OF WRIGHT CITY BY TRAINED
            WEATHER SPOTTER.

0345 AM     HAIL             3 N UNION               38.49N 91.01W
01/02/2006  0.75 INCH        FRANKLIN           MO   TRAINED SPOTTER

0420 AM     TSTM WND DMG     REYNOLDS                37.40N 91.07W
01/02/2006                   REYNOLDS           MO   COUNTY OFFICIAL

            LARGE TREES DOWN IN REYNOLDS.

0420 AM     TORNADO          REYNOLDS                37.40N 91.07W
01/02/2006                   REYNOLDS           MO   LAW ENFORCEMENT

            ...POSSIBLE TORNADO DAMAGE... ROOF TORN OFF HOUSE...TREES
            SNAPPED OFF...TRAILORS ROLLED OVER IN BACK YARD. DEPUTY
            SHERIFF ON THE WAY TO INVESTIGATE.

0432 AM     HAIL             5 NE LAKE ST. LOUIS     38.84N 90.73W
01/02/2006  0.88 INCH        ST. CHARLES        MO   TRAINED SPOTTER

0501 AM     HAIL             WELDON SPRING           38.72N 90.65W
01/02/2006  0.75 INCH        ST. CHARLES        MO   NWS EMPLOYEE

0510 AM     HAIL             HARVESTER               38.75N 90.58W
01/02/2006  1.00 INCH        ST. CHARLES        MO   EMERGENCY MNGR

&&

CVKING
Local storm report, Jan 2, 5:43 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
543 AM CST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HAIL             BATCHTOWN               39.03N 90.65W
01/02/2006  0.75 INCH        CALHOUN            IL   EMERGENCY MNGR

&&

CVKING
Local storm report, Jan 2, 5:51 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
551 AM CST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     TSTM WND DMG     WOODSON TERRACE         38.73N 90.36W
01/02/2006                   ST. LOUIS          MO   PUBLIC

            CAR PORT BLOWN OVER.

&&

CVKING
Local storm report, Jan 2, 6:02 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
602 AM CST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     HAIL             4 SE BELLEVIEW          37.64N 90.70W
01/02/2006  0.88 INCH        IRON               MO   CO-OP OBSERVER

&&

CVKING
Local storm report, Jan 2, 6:10 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
610 AM CST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 AM     HAIL             2 NW TROY               39.00N 91.00W
01/02/2006  1.00 INCH        LINCOLN            MO   COUNTY OFFICIAL

&&

CVKING
Local storm report, Jan 2, 6:43 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
643 AM CST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     HAIL             2 W GERALD              38.40N 91.37W
01/02/2006  1.75 INCH        GASCONADE          MO   COUNTY OFFICIAL

0230 AM     HAIL             4 SW WASHINGTON         38.51N 91.06W
01/02/2006  1.00 INCH        FRANKLIN           MO   TRAINED SPOTTER

0245 AM     HAIL             TROY                    38.98N 90.98W
01/02/2006  1.00 INCH        LINCOLN            MO   CO-OP OBSERVER

0300 AM     TORNADO          2 W NEW MELLE           38.71N 90.92W
01/02/2006                   ST. CHARLES        MO   PUBLIC

            POSSIBLE TORNADO ON THE GROUND...CITIZEN REPORTS LOUD
            ROARING NOISE NEAR THE INTERSECTION OF HIGHWAYS T AND D.
            THIS IS ABOUT 2 MILES WEST OF NEW MELLE.

0313 AM     HAIL             WARRENTON               38.82N 91.14W
01/02/2006  0.75 INCH        WARREN             MO   TRAINED SPOTTER

0335 AM     FUNNEL CLOUD     FOLEY                   39.05N 90.74W
01/02/2006                   LINCOLN            MO   AMATEUR RADIO

            AMATEUR RADIO OPERATOR...LOOKING TOWARD FOLEY/WINFIELD
            AREA...SEEING FUNNEL CLOUD BETWEEN LIGHTNING STRIKES.

0340 AM     TSTM WND DMG     NEW MELLE               38.71N 90.88W
01/02/2006                   ST. CHARLES        MO   EMERGENCY MNGR

            12 INCH DIAMETER TREE BLOWN OVER.

0342 AM     FUNNEL CLOUD     1 NE WRIGHT CITY        38.84N 91.01W
01/02/2006                   WARREN             MO   TRAINED SPOTTER

            WALL CLOUD REPORTED NORTHEAST OF WRIGHT CITY BY TRAINED
            WEATHER SPOTTER.

0345 AM     HAIL             3 N UNION               38.49N 91.01W
01/02/2006  0.75 INCH        FRANKLIN           MO   TRAINED SPOTTER

0355 AM     HAIL             2 NW TROY               39.00N 91.00W
01/02/2006  1.00 INCH        LINCOLN            MO   COUNTY OFFICIAL

0420 AM     TSTM WND DMG     REYNOLDS                37.40N 91.07W
01/02/2006                   REYNOLDS           MO   COUNTY OFFICIAL

            LARGE TREES DOWN IN REYNOLDS.

0420 AM     TORNADO          REYNOLDS                37.40N 91.07W
01/02/2006                   REYNOLDS           MO   LAW ENFORCEMENT

            ...POSSIBLE TORNADO DAMAGE... ROOF TORN OFF HOUSE...TREES
            SNAPPED OFF...TRAILORS ROLLED OVER IN BACK YARD. DEPUTY
            SHERIFF ON THE WAY TO INVESTIGATE.

0432 AM     HAIL             5 NE LAKE ST. LOUIS     38.84N 90.73W
01/02/2006  0.88 INCH        ST. CHARLES        MO   TRAINED SPOTTER

0455 AM     HAIL             4 SE BELLEVIEW          37.64N 90.70W
01/02/2006  0.88 INCH        IRON               MO   CO-OP OBSERVER

0500 AM     HAIL             BATCHTOWN               39.03N 90.65W
01/02/2006  0.75 INCH        CALHOUN            IL   EMERGENCY MNGR

0501 AM     HAIL             WELDON SPRING           38.72N 90.65W
01/02/2006  0.75 INCH        ST. CHARLES        MO   NWS EMPLOYEE

0510 AM     HAIL             HARVESTER               38.75N 90.58W
01/02/2006  1.00 INCH        ST. CHARLES        MO   EMERGENCY MNGR

0530 AM     TSTM WND DMG     WOODSON TERRACE         38.73N 90.36W
01/02/2006                   ST. LOUIS          MO   PUBLIC

            CAR PORT BLOWN OVER.

&&

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 3:03 AM CSTSevere Thunderstorm WarningLSXCalhoun, Pike42 min
Jan 2, 3:15 AM CSTTornado WarningLSXCalhoun45 min
Jan 2, 3:51 AM CSTTornado WarningLSXGreene, Jersey54 min
Jan 2, 4:09 AM CSTSevere Thunderstorm WarningLSXCalhoun, Pike51 min
Jan 2, 4:32 AM CSTSevere Thunderstorm WarningLSXCalhoun, Jersey43 min
Jan 2, 4:44 AM CSTTornado WarningLSXCalhoun, Greene31 min
Jan 2, 5:40 AM CSTSevere Thunderstorm WarningLSXGreene, Macoupin34 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.